Hi Kate ,I came off all hormone therapy after my op because of other health issues Oncologist and I agreed it posed more risks than benefits but they would have agreed to me staying on Tamoxifen if I would have preferred to - it can be taken post menopause .I would say the physical symptoms - hot flushes ,hair thinning are similar to Tamoxifen side effects I also had quite a lot of anxiety.It will be hard to tease out what is causing what if you are on hormone therapy too .Expect discomfort for quite a few months after surgery, some of your internal organs move and settle in a different position after operation - your womb holds certain things in place ( bladder in particular I think ) and it's not there anymore to do that ! Hopefully you will get some relief from your other symptoms from the op but it is quite a big op if you have full vertical
incision and you will need to take it easy for a while .
Thank you Jill. Sorry to hear you have been through all this too. A little bit more detail. I have been told to come off Tamoxifen for a week before the operation. It is going to be an incision across stomach rather than keyhole so sounds the same as what you had. I have also been told today that I will change to AIs after the operation. I feel that at the moment I have got ‘used’ to taking Tamoxifen and the side effects I have are just part of life. It really scares me swapping on to something else and getting different side effects. I know that having the hysterectomy is the right thing to do but I’m just very worried about the unknown. My breast care nurse said that being put into the menopause may not be so bad as I have already had some of the symptoms with the Tamoxifen. Has this been the same in your case? I know you mentioned the hot flushes but have you had many other side effects? Did you change onto the AIs? Sorry for all the questions but would really like to hear an honest opinion from someone who has been through it. I know we are all different and respond differently. Thank you. Kate x
Hi ,I had full hysterectomy 2017 .I had to come off Tamoxifen for several weeks before surgery .The recovery from the op depends on how you have it done - I think some can be done keyhole and vaginally but I had had to have a vertical incision .It was quite a long op as a consequence .I was 3 nights in hospital .Because they removed ovaries I was like you say "straight to menopause" and if you have had hormone positive BC they are very reluctant to give you HRT .I am still having flushes 3 years on ☹️After surgery you can have the option to change to AIs or stay on Tamoxifen ( if AIs don't agree with you ) - there is supposed to be a small added benefit from taking AIs.Jill x
I am four years on from my Breast cancer diagnosis which was ER+ . I have been taking Tamoxifen for four years and still are. Recently I have been having a lot of issues with cysts on my ovaries and thickening of the lining of my womb. I have been in and out of hospital with pelvic pain and had numerous scans. Yesterday in hospital I was told there is no point scanning anymore as I have had these issues many times the only option is a full hysterectomy. It sounds like a plan and I know they wouldn’t do it lightly but I now have so many questions! I will obviously go straight into menopause but not be able to have HRT. I will come off Tamoxifen and go on to an AI? How bad is the surgery? How long is recovery? The doctors have briefly spoken to me about all of this but I feel like I need a whole day with them to make an informed choice! So I’m putting it out on the forum to try and see if I can get anyone else’s experiences on this, any advice or tips. I am 38 by the way.